Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 252, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 12, 2007, 2:55 PM CDT for Sevier County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2007, 2:55 PM CDT (19:55 UTC)
- Expired
- Jul 12, 2007, 3:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2158 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 121956 SVRSHV ARC133-122045- /O.NEW.KSHV.SV.W.0252.070712T1955Z-070712T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 255 PM CDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 345 PM CDT * AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HORATIO...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOCKSBURGH AROUND 330 PM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3407 9446 3396 9445 3380 9401 3409 9413 $$ PO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 10:33 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 12, 10:33 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1033 AM CDT THU JUL 12 2007 .DISCUSSION... KSHV 12Z SOUNDING SHOWS A MOIST...UNSTABLE AIRMASS IN PLACE...AND SUGGESTS ANOTHER BALMY AFTERNOON AHEAD. CURRENT SURFACE OBS SHOW 88F AT KSHV...SO WE/LL UPDATE TO BUMP AFTERNOON TEMPS UP A SKOSH. && .AVIATION... EXPECT MOSTLY VFR THROUGH THE DAY AND OVERNIGHT. THUNDERSTORM COMPLEX OVER CENTRAL OK MAY DIMINISH AS IT MOVES SOUTHEASTWARD TODAY...BUT MAY ALSO PRODUCE BOUNDARY FOR ADDITIONAL CONVECTION THIS AFTERNOON...BEST CHANCES OF THIS IS GENERAL VICINITY IN AND AROUND I 30. WILL KEEP AFTERNOON VCTS IN FOR MOST TAF SITES. IN AND NEAR THUNDERSTORMS WINDS WILL HAVE THE POTENTIAL TO BE STRONG AND GUSTY WITH SPEEDS UP TO 25 KNOTS...BRIEF BUT HEAVY RAINFALL...AND MVFR CEILINGS. OUTSIDE AND AWAY FROM THUNDERSTORMS WINDS WILL BE S TO SW 5 TO 10 KNOTS THEN DECEASING TO S TO SE 3 TO 6 KNOTS AROUND 13/00Z. /17/ && .PREV DISCUSSION... /ISSUED 443 AM CDT THU JUL 12 2007/ DISCUSSION... NW FLOW ALOFT WILL MAKE FOR A TRICKY FORECAST FROM NOW THROUGH SATURDAY...AS IT WILL NOT TAKE MUCH TO FIRE OFF CONVECTION DURING PEAK HEATING...AS WAS THE CASE ACROSS NE TX/SW AR/N LA WEDNESDAY. UPPER AIR ANALYSIS INDICATES THAT OUR WEAK SHEAR AXIS STILL LINGER NW-SE ACROSS NE TX/N LA...SANDWICHED BETWEEN THE W GULF OF MX/CNTRL TX RIDGE...AND LONGWAVE TROUGH OVER THE OHIO/TN VALLIES INTO THE MID-ATLANTIC STATES. 9Z SURFACE THETA-E ANALYSIS INDICATES A WEAK SURFACE TROUGH/BOUNDARY EXTENDING W-E FROM CNTRL OK...E INTO CNTRL AR THIS MORNING. THIS DIRTY NW FLOW...AND STATIONARY SURFACE BOUNDARY TO THE N...WILL FOCUS SCATTERED CONVECTION DURING PEAK HEATING MAINLY THIS AFTERNOON...WITH STORMS BECOMING MORE OUTFLOW DOMINANT AS THEY TRAVERSE SE INTO EXTREME NE TX/N LA. HAVE INCREASED POPS A TAD UP N TO REFLECT THIS THINKING...AND CAN NOT RULE OUT ISOLATED SVR CONVECTION WITH LOCALLY HEAVY RAINFALL. BELIEVE STORMS WILL BEGIN TO DIMINISH ONCE AGAIN AFTER SUNSET...BUT WILL HAVE TO WATCH CLOSELY UPSTREAM ACROSS SW KS/E TX PANHANDLE/W OK...FOR NEXT EMBEDDED SHORTWAVE THAT WILL DROP SE ACROSS CNTRL/S OK OVERNIGHT. PREFER THE SLIGHTLY MORE PROGRESSIVE NAM/NGM/UKMET SOLUTION INITIALLY WITH THIS NEXT PERTURBATION...WITH A 25-30 KT SW LLJ ENHANCING MCS DEVELOPMENT...SLIPPING SE ALONG THE RED RIVER VALLEY TOWARDS EXTREME NE TX/SE OK/ADJACENT SW AR EARLY FRIDAY. INCREASED POPS TO HIGH CHANCE FOR THE FAR N ZONES LATE TONIGHT...THEN LIKELY FOR FRIDAY...AS MCS BEGINS TO DECAY FRIDAY MORNING WITH THE LOSS OF THE LLJ. HOWEVER...ASSOCIATED OUTFLOW BOUNDARIES FROM THIS MCS WILL LIKELY BECOME DEPOSITED ACROSS THE REGION...WITH SUFFICIENT HEATING BENEATH CONVECTIVE DEBRIS ENOUGH FOR ADDITIONAL SCATTERED CONVECTION TO FORM DURING THE AFTERNOON ACROSS E TX/SE OK/SW AR/EXTREME N LA. AT THIS TIME...CONSIDERABLE UNCERTAINTY REMAINS AS TO THE EXACT LOCATION/TIMING/TRACK OF THIS POTENTIAL MCS...AND ITS ASSOCIATED SURFACE BOUNDARIES. THUS...CAN NOT PINPOINT HEAVY RAINFALL POTENTIAL WITH ENOUGH CONFIDENCE TO MENTION IN THE FORECAST ATTM. HOWEVER...WILL HIGHLIGHT HEAVY RAINFALL AND EVEN ISOLATED SVR THREAT IN THE MORNING HWO. BELIEVE THE NAM/UKMET IS A BIT TOO FAST IN ACCELERATING THIS NEXT SHORTWAVE TOO FAR S ACROSS E TX/N LA FRIDAY NIGHT/SATURDAY...AS LONGWAVE ENERGY SHIFTS E TOWARDS THE E COAST...LEAVING THIS TROUGH/SHEAR AXIS CUT OFF FROM THE MAIN FLOW/TRAPPED BENEATH LARGE W U.S. RIDGE. THUS...SHEAR AXIS/WEAK CLOSED LOW WILL LIKELY BECOME QUASISTATIONARY ACROSS NCNTRL/NE TX PER THE ECMWF. THUS...POTENTIAL FOR ADDITIONAL HEAVY RAINFALL/FLOODING WILL INCREASE THIS WEEKEND ACROSS THE WATERLOGGED AREAS OF NE TX/SE OK. TO MAKE MATTERS WORSE...W U.S. RIDGE WILL BEGIN TO BREAK DOWN BY LATE SUNDAY IN RESPONSE TO TROUGHING ACROSS THE PAC NW/BRITISH COLUMBIA...SHIFTING THE RIDGE A TAD SE INTO THE CNTRL PLAINS BY MONDAY...MAINTAINING SHEAR AXIS OVER N/NE TX. WILL KEEP CHANCE POPS GOING THROUGH MUCH OF THE EXTENDED FOR NOW...ALTHOUGH ECMWF/GFS INDICATE BERMUDA RIDGE RETROGRADING W INTO THE SE U.S. LATE MONDAY/TUESDAY...THUS SHIFTING THE SHEAR AXIS W ACROSS TX AS WELL AWAY FROM THE REGION. SHOULD THIS INDEED OCCUR...CONVECTION WILL BECOME LIMITED...WHILE TEMPS HEAT UP TO THE MID/UPPER 90S...MORE TYPICAL OF MID JULY. HAVE REFLECTED THIS THINKING INTO THE LATTER PERIODS OF THE EXTENDED FORECAST. PRELIMS ARE NEXT... 15 AVIATION... WITH THE EXCEPTION OF VISIBILITY REDUCTIONS AND POSSIBLY SOME LOWER CLOUDS PRODUCING MVFR CATEGORIES THIS MORNING...EXPECT TO CARRY MOSTLY VFR THROUGH THE DAY AND OVERNIGHT. DURING THE AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE OVER MAINLY SE OK...SW AR...AND PARTS OF NORTHERN NE TX...AND PARTS OF NW AND N CENTRAL LA ALONG AND NEAR A KLBR...KDNT...KSHV...KGMS...AND KHEZ LINE. RAIN CHANCES WILL BE AROUND 30 PERCENT THIS AREA AND WILL MENTION VCTS IN TAF SITES NEAR AND TO THE NE OF THIS LINE. IN AND NEAR THUNDERSTORMS WINDS WILL HAVE THE POTENTIAL TO BE STRONG AND GUSTY WITH SPEEDS UP TO 25 KNOTS...BRIEF BUT HEAVY RAINFALL...AND MVFR CEILINGS. OUTSIDE AND AWAY FROM THUNDERSTORMS WINDS WILL BE S TO SW 5 TO 10 KNOTS AFTER 12/16Z THEN DECEASING TO S TO SE 3 TO 6 KNOTS AROUND 13/00Z. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 94 73 89 / 20 30 30 40 MLU 74 92 72 89 / 30 30 30 30 DEQ 71 88 70 88 / 50 60 30 40 TXK 73 90 72 88 / 40 50 30 40 ELD 73 91 71 88 / 40 50 30 30 TYR 75 91 74 88 / 20 40 40 40 GGG 74 93 73 88 / 20 40 40 40 LFK 74 94 74 89 / 10 20 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/44/12
Hazardous weather outlook, Jul 12, 12:00 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU JUL 12 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT OVER SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...IN VICINITY OF A WEAK SURFACE BOUNDARY JUST NORTH OF THE AREA...AND AN APPROACHING UPPER LEVEL DISTURBANCE THAT WILL TRAVERSE SOUTHEAST ACROSS OKLAHOMA AND INTO EXTREME NORTHEAST TEXAS AND SOUTHWEST ARKANSAS THIS AFTERNOON. THESE SHOWERS AND THUNDERSTORMS WILL SPREAD SOUTHEAST INTO NORTHEAST TEXAS AND NORTHERN LOUISIANA LATE THIS AFTERNOON. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE POTENTIAL FOR STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. THESE STORMS WILL BEGIN TO DIMINISH AFTER SUNSET THIS EVENING... ALTHOUGH ADDITIONAL REDEVELOPMENT WILL BE POSSIBLE LATE TONIGHT ACROSS SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS...AS ANOTHER UPPER LEVEL DISTURBANCE DROPS SOUTHEAST INTO THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE REGION FRIDAY...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL SHIFT SOUTHEAST INTO NORTHCENTRAL AND NORTHEAST TEXAS LATE FRIDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY...WITH THE POTENTIAL FOR STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. HOWEVER...THE THREAT FOR ADDITIONAL HEAVY RAINFALL AND FLOODING WILL INCREASE THIS WEEKEND ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...EXTREME SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA...AS THIS UPPER LEVEL DISTURBANCE BECOMES STATIONARY ACROSS NORTHCENTRAL AND NORTHEAST TEXAS. AMPLE MOISTURE...DIURNAL HEATING...AND THE PRESENCE OF THIS UPPER LEVEL DISTURBANCE WILL BE ENOUGH TO INITIATE SCATTERED SHOWERS AND THUNDERSTORMS THIS WEEKEND ACROSS THE AREA... WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED OUT AS WELL...WITH THE POTENTIAL FOR DAMAGING WINDS. THIS TREND WILL CONTINUE THROUGH AT LEAST TUESDAY...BEFORE THIS UPPER LEVEL DISTURBANCE SLOWLY BEGINS TO SHIFT WEST ACROSS TEXAS AND AWAY FROM THE FOUR STATE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL...MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AS WELL AS PORTIONS OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. 44
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:49 PM CDT | Severe Thunderstorm Warning | SHV | Union | 41 min |
| Jul 12, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 31 min |
| Jul 12, 5:32 PM CDT | Severe Thunderstorm Warning | SHV | Union | 58 min |
| Jul 12, 6:31 PM CDT | Severe Thunderstorm Warning | SHV | Union | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.